Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2001, 6:36 PM EST for Lawrence County, Monroe County, Indiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 6:36 PM EST (23:36 UTC)
- Expired
- Jun 5, 2001, 7:15 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties
Counties Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:00 PM EST | Thunderstorm Wind 50 E | Bedford, IN | |
| Jun 5, 7:13 PM EST | Thunderstorm Wind 50 E | Hindustan, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 052337
SVRIND
INC093-101-105-060015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EST TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BEDFORD
MONROE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BLOOMINGTON
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA
* UNTIL 715 PM EST
* AT 631 PM EST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 14 MILES
NORTH OF SHOALS...OR ABOUT 19 MILES WEST OF BEDFORD...MOVING EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STINESVILLE AT 645 PM EST
ELLETTSVILLE AT 650 PM EST
BLOOMINGTON AT 710 PM EST
BEDFORD AT 715 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. MOVE INSIDE A
STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
$$
LAT...LON 3861 8689 3864 8681 3865 8674 3868 8668
3868 8663 3871 8658 3871 8650 3874 864G2
3929 8641 3931 8665 3891 8669 3890 8680
3873 8687
KOCH/HAINESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:20 PM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 2:20 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST TUE JUN 5 2001 TIMING AND CVRG OF TRW'S WL BE A DEFINITE CHALLENGE THROUGH THE FIRST 48 HRS AS MODELS ARE HAVING PROBS PINNING DOWN SFC WV POSITION THAT WL RIDE ALONG THE WARM FNT SOMETIME WED TO WED NGT. RNGL LOOP WAS SHOWING TRW'S BEGINNING TO POP ACRS SCNTRL IL IN AREA OF SFC CNVRG ON THE NOSE OF A MODEST 30 KT LOW LVL JET. MEANWHILE...AN OUTFLOW BNDRY FM A LINE OF TRW'S FM FWA-LAF WAS DROPPING SE ACRS NW ZONES AND INTO CNTRL IL. SFC ANLYS HAD THE PERSISTANT WARM FNT LIFTING SLOWLY NWD TO JUST S OF IND WITH WK SFC WVS LOCATED JUST N OF STL...NEAR CID AND A FINAL ONE NEAR TOP. UA PATTERN HAD A SMALL AMPLITUDE RIDGE JUST E OF THE FA AND A TROF ACRS THE PLAINS. VSBL PIX/SFC OBS KEEPING THICK CLDS ACRS THE FA EXCEPT A FEW BREAKS FAR SRN ZONES. MODELS ALL BRING A WK S/W ACRS TNGT WHICH SHOULD...ALONG WITH CURRENT RADAR TRENDS...THE WARM FNT AND OUTFLOW BNDRY NEARBY AND A LOW LVL JET NOSING IN...AID IN TRIGGER NUMEROUS TRW'S. BEST POPS NRN ZONES AHEAD OF THE WARM FNT AS HAS BEEN THE CASE THE PAST FEW DAYS AND COINCIDING WITH BEST LIFT/DEEPER MOIST AND CLOSER PROXIMITY TO THE UPR JET. COULD BE A FEW LG HAIL OR DAMAGING WIND PRODUCERS MAINLY THIS EVE AS MODERATE INSTABILITY WITH CAPES FM 1000-1500 J/KG STRETCH ACRS THE FA. AVN IS THE FASTEST MOVING A SFC WV/CD FNT SE OF THE FA AS IT MOVES THE SFC LOW TO JUST W OF SEYMOUR BY WED AFT. CONVERSLY...THE NGM HAS IT WELL N AND W ACRS NRN MO AND THE ETA HAS IT NEAR MIE. WITH LITTLE CONFIDENCE IN THE MODELS...WL GO WITH MIDDLE OF THE ROAD ETA WHICH WOULD IMPLY OCCASIONAL POPS ON WED WITH CHC POPS WED NGT MAINLY IN THE EVE AND SMALLEST POPS ACRS NWRN ZONES BEHIND THE CD FNT. AVN TIME SECS SHOW NICE MID LVL DRYING BEHIND THE FNT WED NGT BUT KEEPS SOME LOW LVL MOIST BEHIND. BY THU...HIGH PRES BUILDS IN BUT SOME LINGERING LOW LVL MOIST AND CD H8 AIR WL ALLOW FOR SOME DAYTIME CU. SO PARTLY CLOUDY LOOKS GOOD FOR THEN. MOS TEMPS LOOK GOOD TNGT CONSIDERING CURRENT DEW PTS AND WARM FNT EXPECTED TO BE JUST N OF THE AREA. MOS NUMBERS AGAIN LOOK GOOD TOMORROW BASED ON UNCHANGED AIRMASS AND EXPECTED CLD CVR. WL LEAN A LITTLE ON THE LOW SIDE...HOWEVER. PREFER A COMPROMISE BETWEEN WARMER FWC AND COOLER AVN WED NGT AS ETA MODEL PREFERRED OVR AVN AND NGM. FINALLY...THU'S NUMBERS CLOSE AND APPEAR REASONABLE ASSUMING WE WILL GET AT LEAST A LITTLE SS. .IND...NONE. KOCH
In the hours before
Local storm report, Jun 5, 4:52 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EST TUE JUN 05 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CARLISLE IN 1 INCH HAIL
06/05/01 SULLIVAN REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jun 5, 5:16 PM EST, 1 hour 20 minutes before
INZ051>053-060>063-070-071-052330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 516 PM EST TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EST... THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WILL PASS THROUGH MARTINSVILLE...SPENCER...LINTON...SULLIVAN...TERRE HAUTE...BRAZIL... BLOOMINGTON...NASHVILLE AND SURROUNDING COMMUNITIES THROUGH 630 PM EST. THE STORMS WERE MOVING EAST AT 15 MPH. SAL.LY
Local storm report, Jun 5, 5:29 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EST TUE JUN 05 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CARLISLE IN WIND DAMAGE
06/05/01 SULLIVAN FOUR 18-20" DIAMETER
TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.Special weather statement, Jun 5, 6:15 PM EST, 21 minutes before
INZ043>046-051>054-060>063-067>071-060015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 615 PM EST TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EST... AT 600 PM EST...A LARGE AREA OF THUNDERSTORMS WERE LOCATED WEST OF A LINE FROM VEEDERSBURG TO CRAWFORDSVILLE TO NEW WINCHESTER TO BLOOMINGTON TO SHOALS. THE STORMS WERE MOVING EAST AT 20 MPH. HAIL...GUSTY WINDS AND DEADLY LIGHTNING WILL ACCOMPANY THESE STORMS. SALLY
Local storm report, Jun 5, 6:18 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EST TUE JUN 05 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM FAIRBANKS IN FLOOD
06/05/01 SULLIVAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TIME OF EVENT
ESTIMATED. STATE ROAD
63 PARTIALLY COVERED.
ONE OR TWO ROADS IN
EACH OF THE FOLLOWING
TOWNSHIPS HAVE BEEN
PARTIALLY COVERED,
FAIRBANKS, JACKSON,
HAMILTON, AND TRUMAN.Local storm report, Jun 5, 6:36 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EST TUE JUN 05 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0629 PM 12 NNE CANNELBURG IN WIND DAMAGE
06/05/01 DAVIESS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MOBILE HOME DAMAGED.
f BARN DAMAGE, 800N AND
WEST OF 200E.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:08 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 52 min |
| Jun 5, 4:49 PM EST | Severe Thunderstorm Warning | IND | Greene, Sullivan | 41 min |
| Jun 5, 5:14 PM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| Jun 5, 5:25 PM EST | Flash Flood Warning | IND | Sullivan | 65 min |
| Jun 5, 5:41 PM EST | Severe Thunderstorm Warning | IND | Owen | 64 min |
| Jun 5, 5:43 PM EST | Severe Thunderstorm Warning | IND | Greene | 17 min |
| Jun 5, 6:36 PM EST | Severe Thunderstorm Warning | IND | Martin | 39 min |
| Jun 5, 6:56 PM EST | Severe Thunderstorm Warning | IND | Brown, Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.